Hi crystal71129. EXECUTIVE SYNOPSIS: YES, METHYLPHENIDATE CAN, NOT ALWAYS, BUT CAN RETURN A FALS POSITIVE FOR STREET, ILLEGAL DRUG USE! I am new to drugs.com, and I think a little bit of "providence" guided my way to your question just a few clicks after registration . . . . Your question raises issues that are certainly personal, but also legal in nature. I am a 50 yo attorney, and for more than 20 years now, I have been prescribed 60 mg. of Ritalin (methylphenidate) (20 mg. t.i.d.). During this time period, I have been subjected to drug testing for work, by my doctor, for a federal government security clearance review and, most recently, a new round of testing by the group of physicians that manage and prescribe a high dose of daily opiate pain killers thrown into the mix because of an automobile accident and two subsequent (in my opinion, failed) lower back (L-4 & L-5) surgeries. ON SIX OCCASSIONS, I HAVE BEEN PRESENTED WITH A POSITIVE (FALSE) FOR COCAINE USE. I have never taken cocaine, or any other street drug – so what gives?? If you have a conscientious physician and he/she will do just a bit of research, it is CLEAR: RITALIN CAN AND DOES CAUSE FALSE POSITIVES IN DRUG TESTING. Once again, your physician being conscientious, he/she will contact the lab and request a re-test utilizing a far more sensitive (and, of course, expensive) drug screen. RESULT: The errant lab will identify the methylphenidate, find no trace of cocaine and, once again, your good name is restored. Of course, this takes diligence and effort by both you and your physician. If you cannot get your Doc. to order the re-test, you might be looking for a new physician that is as interested in clearing your good name as you are. Good luck!
- Methylphenidate Information for Consumers
- Methylphenidate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methylphenidate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2009 • 3 answers
Posted 20 Aug 2010 • 1 answer
Posted 30 Apr 2013 • 1 answer
Posted 20 May 2013 • 3 answers
Posted 10 Jun 2013 • 1 answer